Sorry I did not reply as I have had a complicated time recently with other health concerns from gout including chest infection, skin problems etc. and a change of GP because my original one went on extended leave.
The new GP is not a fan of blood tests and believes in bog standard 300mg dose Allopurinil to fix gout. However he did fix my leaky DIP joint second left toe with solid course of antibiotics (Test indicated Staph infection) The skin is slowly healing over what used to be a big scab although the joint is still quite pink – probably tophi underneath!!
Regarding the Gout/ urate levels I increased Allopurinol to 250mg on 2/2/16 and had a blood test on 18/4/16 with reading of 0.33mmol/L. This is the lowest ever !!! – down from 0.37 in 12/15. I only got this test because I had a full blood test for my fungal chest infection!
My current GP does not believe urate levels relate to tophi production and also with Government budget cuts to pathology testing(currently free but from July cost for patient) I am unsure of when I will have the next blood test.
At this stage I will stay on 250mg Allopurinol alone and see my original GP when shereturns from leave and see what she thinks of my situation. I have not had a flare since just a few days after I increased to 250mg early February.
Thanks for your website and the help it has been for me
Thank you for visiting GoutPal's Gout Network
Did you find the personal help you need with your gout?
I will help you understand and manage your gout.
If you did not find the personal gout help that you need, please tell me:
Information on GoutPal is provided by a gout patient to help you understand gout and related issues. Gout information is provided by a layman, with no medical training or qualifications. It should not be used for diagnosing or treating any health problem or disease. The information is given to help you understand your doctor's advice and know what questions to ask. It is not a substitute for professional care. If you have an actual or suspected health problem, you should consult your doctor.